Alert archive / Oklahoma / River Flood Warnings in 2018
River Flood Warning 27, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 20, 2018, 8:17 AM CDT for Ottawa County, Oklahoma. It took effect at May 21, 2018, 8:21 AM CDT. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2018, 8:17 AM CDT (13:17 UTC)
- In effect from
- May 21, 2018, 8:21 AM CDT
- Expired
- May 21, 2018, 1:48 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 14.47 ft at May 21, 2018, 2:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
498 WGUS44 KTSA 201317 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 817 AM CDT Sun May 20 2018 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-202116- /O.NEW.KTSA.FL.W.0027.180521T1321Z-180523T0932Z/ /COMO2.1.ER.180521T1321Z.180522T0600Z.180523T0332Z.NO/ 817 AM CDT Sun May 20 2018 The National Weather Service in Tulsa has issued a * Flood Warning for The Neosho River near Commerce * from Monday morning to late Tuesday night, or until the warning is cancelled. * At 7:30 AM Sunday, the stage was 3.54 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage Monday morning and continue to rise to near 17.9 feet by Tuesday before dawn. The river is expected to fall below flood stage late Tuesday evening. * Impact...At 18.0 feet, moderate agricultural flooding occurs with Riverview Park experiencing minor to moderate flooding. Low lying places around Miami may be cut off from easy access. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
4 follow-up statements
139 WGUS84 KTSA 201847 FLSTSA Flood Statement National Weather Service Tulsa OK 147 PM CDT Sun May 20 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-210246- /O.EXT.KTSA.FL.W.0027.180521T2254Z-180523T0120Z/ /COMO2.1.ER.180521T2254Z.180522T0600Z.180522T1920Z.NO/ 147 PM CDT Sun May 20 2018 The Flood Warning continues for The Neosho River near Commerce. * from Monday afternoon to Tuesday evening, or until the warning is cancelled. * At 1:30 PM Sunday, the stage was 4.70 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage Monday afternoon and continue to rise to near 15.6 feet by Tuesday morning. The river is expected to fall below flood stage early Tuesday afternoon. * Impact...At 18.0 feet, moderate agricultural flooding occurs with Riverview Park experiencing minor to moderate flooding. Low lying places around Miami may be cut off from easy access. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
969 WGUS84 KTSA 210135 FLSTSA Flood Statement National Weather Service Tulsa OK 835 PM CDT Sun May 20 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-210933- /O.EXT.KTSA.FL.W.0027.180521T1654Z-180522T0900Z/ /COMO2.1.ER.180521T1654Z.180522T0000Z.180522T0300Z.NO/ 835 PM CDT Sun May 20 2018 The Flood Warning continues for The Neosho River near Commerce. * from Monday morning to late Monday night, or until the warning is cancelled. * At 7:30 PM Sunday, the stage was 9.37 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late Monday morning and continue to rise to near 15.3 feet by Monday evening. The river is expected to fall below flood stage late Monday evening. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
156 WGUS84 KTSA 211258 FLSTSA Flood Statement National Weather Service Tulsa OK 758 AM CDT Mon May 21 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-212058- /O.EXT.KTSA.FL.W.0027.180521T1708Z-180522T0730Z/ /COMO2.1.ER.180521T1708Z.180521T1800Z.180522T0130Z.NO/ 758 AM CDT Mon May 21 2018 The Flood Warning continues for The Neosho River near Commerce. * from this afternoon to late tonight, or until the warning is cancelled. * At 7:30 AM Monday, the stage was 13.92 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage this afternoon and continue to rise to near 15.2 feet by this afternoon. The river is expected to fall below flood stage this evening. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
111 WGUS84 KTSA 211848 FLSTSA Flood Statement National Weather Service Tulsa OK 148 PM CDT Mon May 21 2018 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-211918- /O.CAN.KTSA.FL.W.0027.000000T0000Z-180522T0730Z/ /COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 148 PM CDT Mon May 21 2018 The Flood Warning is cancelled for The Neosho River near Commerce. * At 1:30 PM Monday, the stage was 14.46 feet. * Flood stage is 15.0 feet. * Forecast...The Neosho River near Commerce is expected to crest below flood stage at 14.6 feet this evening. * Impact...At 14.0 feet, low lying areas along the river in Riverview Park are threatened by high water, and faster flows are expected. Use extra caution or avoid recreational activities near the river. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 20, 6:36 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 20, 6:36 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 636 AM CDT Sun May 20 2018 .DISCUSSION... The discussion for the 12Z TAF forecast can be found below. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Given uncertainties regarding convective evolution today, I have elected to keep TAFs simple. Tempo thunder groups were maintained at KROG/KXNA with storms nearby on outflow from the MCS in SW MO. The HRRR shows redevelopment of storms later today in association with the MCV currently in western OK as it moves northeast in our direction. Elected to do VCTS mention at most sites except KMLC, where the airmass has been less worked over, and the HRRR is more aggressive. Activity should die off after 00z, thus remove all thunder mention at this time from the TAFs. The guidance does hint at fog development tonight, but have elected to punt this to the next shift given low confidence at this point. Lacy && .PREV DISCUSSION... /Issued 348 AM CDT Sun May 20 2018/ DISCUSSION... Large MCS is ongoing across much of Oklahoma and portions of west Texas. This system has left a large outflow boundary extending from Midland to south of Abilene. Multiple outflow boundaries exist across eastern Oklahoma as well, as storms continue to form within the low level jet axis. Wind gusts from the OK mesonet have been sub-severe so far overnight, generally in the 40 to 50 mph range. The highest chance for storms will be this morning across eastern Oklahoma, with diminishing chances by tonight. Monday will feel more comfortable as some drier air works into the region behind the cold front. Southwest flow aloft will persist into at least mid week, which will bring low end chances for showers and storms each day. Overall severe potential looks low for the next few days. && .PRELIMINARY POINT TEMPS/POPS... TUL 80 63 84 66 / 60 20 20 10 FSM 85 67 87 68 / 40 30 30 10 MLC 79 62 86 65 / 70 40 30 10 BVO 76 58 83 63 / 60 20 10 10 FYV 80 62 82 62 / 40 30 30 10 BYV 81 64 82 63 / 40 20 30 10 MKO 77 63 84 66 / 60 40 30 10 MIO 79 62 83 64 / 60 20 20 10 F10 79 63 83 66 / 70 20 20 10 HHW 84 67 87 67 / 50 40 30 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....30
Hazardous weather outlook, May 20, 4:41 AM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 441 AM CDT Sun May 20 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-210945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 441 AM CDT Sun May 20 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms continue early this morning across eastern Oklahoma. The main threat with these storms will be strong or damaging wind gusts. The severe potential for this afternoon may be more limited in areas that had rain overnight. The higher severe potential will likely be across far southeast Oklahoma. An outflow boundary extended from roughly Gainesville to Atoka, and this could serve as a focus for storm development later today. Otherwise, main hazards with ongoing storms will be brief heavy rainfall, gusty winds and lightning. Storm chances will diminish by this afternoon through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY through SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Cold front finally will move south of the area by Monday, bringing some cooler and more stable air to the region. Southwest flow aloft will continue through at least mid week, so any low amplitude impulse could generate some showers and storms. However the overall severe potential will remain low for the next several days. weather.gov/tulsa contains additional information. CORFIDI
In the hours before
Special weather statement, May 20, 3:23 AM CDT, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
323 AM CDT SUN MAY 20 2018
OKZ054-200900-
Osage OK-
323 AM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
400 AM CDT...
At 322 AM CDT, a strong thunderstorm was located near Hulah, moving
north at 10 mph. Other strong storms were located near Okesa as well.
Nickel size hail will be possible with these storms.
Locations in or near the path include...
Bartlesville... Osage Hills State Park...
Hulah... Okesa...
Bartlesville Municipal Airport... Wah Sha She State Park...
LAT...LON 3700 9600 3679 9600 3666 9604 3665 9621
3700 9619
TIME...MOT...LOC 0822Z 196DEG 10KT 3690 9607
LacySpecial weather statement, May 20, 3:48 AM CDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
348 AM CDT SUN MAY 20 2018
OKZ062-067-068-070-072-200915-
Muskogee OK-Sequoyah OK-Cherokee OK-Wagoner OK-Mayes OK-
348 AM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHWESTERN MAYES...EASTERN WAGONER...WESTERN CHEROKEE AND EASTERN
MUSKOGEE COUNTIES UNTIL 415 AM CDT...
At 348 AM CDT, a gust front was located along a line extending from
3 miles west of Wagoner to Porum. Movement was northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this gust front.
Locations in or near the path include...
Muskogee... Wagoner...
Fort Gibson... Chouteau...
Warner... Vian...
Gore... Okay...
Webbers Falls... Hulbert...
Braggs... Tullahassee...
Greenleaf State Park... Pumpkin Center...
Sequoyah State Park... Lake Tenkiller State Park...
Keefeton... Summit...
Mazie... Lost City...
This includes Interstate 40 in Oklahoma between mile markers 276 and
296.
LAT...LON 3611 9515 3545 9495 3544 9502 3546 9503
3546 9505 3543 9508 3539 9528 3551 9535
3555 9535 3555 9537 3581 9552 3607 9546
3608 9544 3614 9544 3630 9540
TIME...MOT...LOC 0848Z 218DEG 28KT 3596 9542 3535 9525
LacySpecial weather statement, May 20, 4:14 AM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
414 AM CDT SUN MAY 20 2018
OKZ062-063-067-068-070-200945-
Muskogee OK-Cherokee OK-Delaware OK-Wagoner OK-Mayes OK-
414 AM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE...MAYES...
EAST CENTRAL WAGONER...CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES
UNTIL 445 AM CDT...
At 414 AM CDT, a gust front were located along a line extending from
4 miles west of Pryor to 8 miles west of Peggs to 6 miles south of
Hulbert. Movement was northeast at 35 mph.
Wind gusts 40 to 50 mph will be possible with the gust front.
Locations in or near the path include...
Tahlequah... Pryor...
Pryor Creek... Chouteau...
Locust Grove... Salina...
Langley... Hulbert...
Spavinaw... Oaks...
Pensacola... Hoot Owl...
Peggs... Rose...
Pumpkin Center... Cookson...
Leach... Cherokee Landing State Park...
Scraper... Eldon...
LAT...LON 3651 9508 3621 9484 3605 9480 3571 9481
3564 9518 3606 9532 3627 9544 3631 9543
TIME...MOT...LOC 0914Z 242DEG 32KT 3631 9540 3609 9524 3584 9514
LacySpecial weather statement, May 20, 4:18 AM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
418 AM CDT SUN MAY 20 2018
OKZ056-057-061-062-200945-
Craig OK-Rogers OK-Nowata OK-Mayes OK-
418 AM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...NORTHERN
ROGERS...NORTHWESTERN MAYES AND SOUTHERN NOWATA COUNTIES UNTIL 445 AM
CDT...
At 417 AM CDT, a gust front was located along a line extending from
2 miles west of Talala to 3 miles southwest of Chelsea to 4 miles
northwest of Pryor. Movement was northeast at 30 mph.
Wind gusts 40 to 50 mph will be possible with this gust front.
Locations in or near the path include...
Vinita... Nowata...
Chelsea... Adair...
Delaware... Lenapah...
Talala... Big Cabin...
New Alluwe... Watova...
White Oak... Centrailia...
Bushyhead... Centralia...
This includes Interstate 44 between mile markers 260 and 286.
LAT...LON 3682 9518 3653 9505 3632 9541 3647 9551
3654 9581 3657 9581 3686 9566
TIME...MOT...LOC 0917Z 216DEG 42KT 3653 9575 3651 9548 3635 9536
LacySpecial weather statement, May 20, 4:40 AM CDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
440 AM CDT SUN MAY 20 2018
OKZ056>058-062-063-201015-
Craig OK-Delaware OK-Ottawa OK-Nowata OK-Mayes OK-
440 AM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHERN DELAWARE...
WESTERN OTTAWA...NORTHEASTERN MAYES AND EAST CENTRAL NOWATA COUNTIES
UNTIL 515 AM CDT...
At 440 AM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Delaware to 8 miles northeast of New
Alluwe to near White Oak to near Hoot Owl. Movement was northeast at
50 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Miami... Vinita...
Jay... Grove...
Salina... Fairland...
Afton... Langley...
Welch... Bernice...
Ketchum... Spavinaw...
Delaware... Bluejacket...
Disney... Big Cabin...
Pensacola... Hoot Owl...
Honey Creek State Park... Cherokee State Park...
This includes Interstate 44 between mile markers 273 and 309.
LAT...LON 3694 9491 3682 9477 3646 9463 3625 9513
3657 9530 3669 9544 3678 9568 3700 9534
3700 9504
TIME...MOT...LOC 0940Z 241DEG 46KT 3678 9556 3671 9540 3660 9526 3634
9512
LacySpecial weather statement, May 20, 5:21 AM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
521 AM CDT SUN MAY 20 2018
ARZ001-OKZ058-063-201045-
Benton AR-Delaware OK-Ottawa OK-
521 AM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON...EASTERN
DELAWARE AND SOUTHEASTERN OTTAWA COUNTIES UNTIL 545 AM CDT...
At 521 AM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Honey Creek State Park to 5 miles
northwest of Maysville to 5 miles north of Colcord. Movement was
northeast at 45 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Bella Vista... Jay...
Grove... Gravette...
Colcord... Maysville...
Honey Creek State Park... Dodge...
Cayuga... Lake Eucha State Park...
LAT...LON 3650 9462 3650 9436 3648 9436 3623 9475
3642 9478 3664 9484 3674 9462
TIME...MOT...LOC 1021Z 215DEG 40KT 3655 9476 3645 9467 3634 9472
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:25 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 31 min |
| May 20, 12:58 AM CDT | Special Weather Statement | TSA | Kay | 32 min |
| May 20, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 48 min |
| May 20, 1:36 AM CDT | Special Weather Statement | TSA | Osage | 24 min |
| May 20, 1:47 AM CDT | Special Weather Statement | TSA | Okfuskee | 28 min |
| May 20, 1:50 AM CDT | Special Weather Statement | TSA | Osage | 25 min |
| May 20, 2:02 AM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| May 20, 2:04 AM CDT | Special Weather Statement | TSA | Osage | 26 min |
| May 20, 2:17 AM CDT | Special Weather Statement | TSA | Okfuskee | 28 min |
| May 20, 2:36 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 39 min |
| May 20, 2:49 AM CDT | Special Weather Statement | TSA | Latimer | 26 min |
| May 20, 2:58 AM CDT | Special Weather Statement | TSA | Okmulgee | 32 min |
| May 20, 3:19 AM CDT | Special Weather Statement | TSA | Tulsa | 26 min |
| May 20, 3:23 AM CDT | Special Weather Statement | TSA | Washington | 37 min |
| May 20, 3:28 AM CDT | Areal Flood Advisory | TSA | Washington | 3 hr |
| May 20, 3:41 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 38 min |
| May 20, 3:48 AM CDT | Special Weather Statement | TSA | Muskogee | 27 min |
| May 20, 4:00 AM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| May 20, 4:14 AM CDT | Special Weather Statement | TSA | Cherokee, Mayes | 31 min |
| May 20, 4:18 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 27 min |
| May 20, 4:40 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Nowata, Ottawa | 35 min |
| May 20, 4:54 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 51 min |
| May 20, 5:21 AM CDT | Special Weather Statement | TSA | Delaware | 24 min |
| May 20, 2:48 PM CDT | Special Weather Statement | TSA | Pushmataha | 42 min |
| May 20, 3:07 PM CDT | Special Weather Statement | TSA | Ottawa | 23 min |
| May 20, 3:38 PM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| May 20, 4:06 PM CDT | Special Weather Statement | TSA | Adair | 24 min |
| May 20, 4:20 PM CDT | Special Weather Statement | TSA | Delaware | 25 min |
| May 20, 6:02 PM CDT | Special Weather Statement | TSA | Adair | 43 min |
Nearby
River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.